Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 36, NWS Key West, FL

October 23, 2014

NWS Key West, FL issued this small craft advisory at Oct 23, 2014, 4:33 AM EDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2014, 4:33 AM EDT (08:33 UTC)
Expired
Oct 25, 2014, 10:09 AM EDT
In force
54 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WHUS72 KKEY 230833
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
433 AM EDT THU OCT 23 2014

GMZ033-034-055-232000-
/O.NEW.KKEY.SC.Y.0036.141023T0833Z-141023T2000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
433 AM EDT THU OCT 23 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE FLORIDA STRAITS WEST OF HALFMOON SHOAL AND ALSO FOR
THE SOUTHEASTERN GULF WATERS...INCLUDING THOSE SURROUNDING THE DRY
TORTUGAS.

* WINDS AND WAVES...NORTHEAST TO EAST WINDS NEAR 20 KNOTS WILL
  PREVAIL ON THE AFFECTED WATERS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

CLR
9 follow-up statements
703 
WHUS72 KKEY 231421
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1021 AM EDT THU OCT 23 2014

GMZ033-034-055-232100-
/O.EXT.KKEY.SC.Y.0036.000000T0000Z-141023T2100Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
1021 AM EDT THU OCT 23 2014

...SMALL CRAFT ADVISORY IN EFFECT...


* WINDS AND WAVES...NORTHEAST TO EAST WINDS NEAR 20 KNOTS WILL 
  PREVAIL ON THE AFFECTED WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
820 
WHUS72 KKEY 232016
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
416 PM EDT THU OCT 23 2014

GMZ031-032-035-042>044-052>054-072>075-240315-
/O.EXB.KKEY.SC.Y.0036.000000T0000Z-141024T2100Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
416 PM EDT THU OCT 23 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC...NEARSHORE GULF OF
MEXICO...AND FLORIDA BAY. 

* WINDS AND WAVES...SUSTAINED NORTHEAST TO EAST SURFACE WINDS NEAR 20
  KNOTS WILL PREVAIL TONIGHT. SEAS WILL BE AS HIGH AS 6 FEET ON THE
  COASTAL WATERS OF THE FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ033-034-055-240315-
/O.EXT.KKEY.SC.Y.0036.000000T0000Z-141024T2100Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
416 PM EDT THU OCT 23 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTHEAST TO EAST WINDS NEAR 20 KNOTS...WITH
  GUSTS NEAR 25 KNOTS...WILL PREVAIL ON THE COASTAL WATERS OF THE
  OFFSHORE GULF OF MEXICO TONIGHT. SEAS WILL BE AS HIGH AS 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
BS
539 
WHUS72 KKEY 240224
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1024 PM EDT THU OCT 23 2014

GMZ031>035-042>044-052>055-072>075-240900-
/O.EXT.KKEY.SC.Y.0036.000000T0000Z-141025T0300Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1024 PM EDT THU OCT 23 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTHEAST TO EAST SURFACE WINDS OF 20
  TO 25 KNOTS WILL PREVAIL OVERNIGHT. SEAS WILL BE AS HIGH AS 8 FEET
  ON THE COASTAL WATERS OF THE OFFSHORE GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
BS
077 
WHUS72 KKEY 240906
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
506 AM EDT FRI OCT 24 2014

GMZ031>035-042>044-052>055-072>075-241715-
/O.CON.KKEY.SC.Y.0036.000000T0000Z-141025T0300Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
506 AM EDT FRI OCT 24 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTHEAST TO EAST SURFACE WINDS OF 
  20 TO 25 KNOTS WILL PREVAIL TODAY. SEAS WILL BE AS HIGH AS 
  8 FEET ON THE COASTAL WATERS OF THE OFFSHORE GULF OF MEXICO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
794 
WHUS72 KKEY 241415
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1015 AM EDT FRI OCT 24 2014

GMZ031>035-042>044-052>055-072>075-242200-
/O.EXT.KKEY.SC.Y.0036.000000T0000Z-141025T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1015 AM EDT FRI OCT 24 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTHEAST TO NORTH SURFACE WINDS OF 20 TO 25
  KNOTS WILL PREVAIL TODAY. SEAS WILL BE AS HIGH AS 8 FEET ON THE
  COASTAL WATERS OF THE OFFSHORE GULF OF MEXICO AND THE WESTERN STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
363 
WHUS72 KKEY 242013
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
413 PM EDT FRI OCT 24 2014

GMZ031>035-042>044-052>055-072>075-250300-
/O.CON.KKEY.SC.Y.0036.000000T0000Z-141025T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
413 PM EDT FRI OCT 24 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF 20
  TO 25 KNOTS...WITH GUSTS NEAR 30 KNOTS...WILL PREVAIL TONIGHT. SEAS
  WILL BE AS HIGH AS 8 FEET IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
BS
544 
WHUS72 KKEY 250217
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1017 PM EDT FRI OCT 24 2014

GMZ031>035-042>044-052>055-072>075-250900-
/O.CON.KKEY.SC.Y.0036.000000T0000Z-141025T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1017 PM EDT FRI OCT 24 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTH TO NORTHEAST SURFACE WINDS NEAR
  20 KNOTS...WITH GUSTS NEAR 25 KNOTS...WILL PREVAIL OVERNIGHT. SEAS
  WILL BE AS HIGH AS 7 FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
BS
859 
WHUS72 KKEY 250838
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
438 AM EDT SAT OCT 25 2014

GMZ031>035-042>044-052>055-072>075-251500-
/O.EXT.KKEY.SC.Y.0036.000000T0000Z-141025T1500Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
438 AM EDT SAT OCT 25 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTH TO NORTHEAST SURFACE WINDS NEAR
  20 KNOTS WILL PREVAIL THIS MORNING...BUT DECREASE THROUGH THE DAY
  TO BELOW ADVISORY CRITERIA THIS AFTERNOON. SEAS WILL BE AS HIGH AS
  7 FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
251 
WHUS72 KKEY 251409
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1009 AM EDT SAT OCT 25 2014

GMZ031>035-042>044-052>055-072>075-251515-
/O.CAN.KKEY.SC.Y.0036.000000T0000Z-141025T1500Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1009 AM EDT SAT OCT 25 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...PREVIOUSLY IN EFFECT FOR ALL NEAR AND OFFSHORE
WATERS SURROUNDING THE FLORIDA KEYS. SMALL CRAFT SHOULD EXERCISE
CAUTION WHILE WINDS CONTINUE TO MODERATE AND BAY AND SEA CONDITIONS
SUBSIDE THROUGH THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 10:32 PM EDT, 6 hours 1 minute earlier.

Area forecast discussion, Oct 22, 10:32 PM EDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1032 PM EDT WED OCT 22 2014

.DISCUSSION...
A COMPOSITE ANALYSIS THIS EVENING REVEALS A RATHER COMPLEX SYNOPTIC
SITUATION ACROSS THE REGION...INVOLVING AN UPPER-TROPOSPHERIC JET
STREAK...A DEVELOPING COLD FRONT...AN INCIPIENT WAVE CYCLONE...AND
ABUNDANT TROPICAL MOISTURE. SUSTAINED LARGE-SCALE ASCENT ASSOCIATED
WITH A VARIETY OF FORCING MECHANISMS...INCLUDING JET STREAK
CIRCULATION...DIFFERENTIAL CYCLONIC VORTICITY ADVECTION...ISENTROPIC
LIFT...AND LOWER-TROPOSPHERIC MOISTURE CONVERGENCE HAS KEPT THE
ATMOSPHERE OVER THE FLORIDA KEYS NEARLY SATURATED FOR THE BETTER PART
OF TWO DAYS...DESPITE WIDESPREAD RAIN AND BOUNDARY LAYER COOLING.
RAIN HAS BEEN FALLING FOR MORE HOURS THAN NOT IN MOST KEYS ISLAND
COMMUNITIES SINCE MIDDAY. RECENT DOPPLER RADAR BASE REFLECTIVITY DATA
SHOW AN EXPANDING AREA OF MODERATE RAIN OVER THE LOWER STRAITS OF
FLORIDA...JUST NORTH OF AN ACTIVE BAND OF DEEP...MOIST CONVECTION OFF
THE NORTH COAST OF WESTERN CUBA. A SURFACE ANALYSIS THIS EVENING
SHOWS A COLD FRONT EXTENDING FROM EAST TO WEST FROM NEAR LAKE
OKEECHOBEE ACROSS THE GULF OF MEXICO. MEANWHILE...A DEVELOPING
BAROCLINIC LOW PRESSURE SYSTEM MAY BE EMERGING NEAR THE YUCATAN
CHANNEL...OUT OF THE BROADER TROPICAL LOW PRESSURE REGION FROM WHICH
TINY TROPICAL DEPRESSION NINE WAS BORN AND ALSO LIKELY WILL DIE.
ISALLOBARIC FORCING IS BEGINNING TO PLAY HAVOC WITH LOCAL SURFACE
WINDS...AS EXPECTED. MUCH HIGHER WIND SPEEDS ARE NOW OBSERVED OVER
WESTERN PORTIONS OF THE SERVICE AREA.

EXPECT OCCASIONAL RAIN OVERNIGHT. IN ADDITION...THE ATMOSPHERE WILL
REMAIN JUST UNSTABLE ENOUGH FOR A FEW THUNDERSTORMS. LOWER AND MID-
TROPOSPHERIC WIND SPEEDS LIKELY WILL REMAIN BELOW THAT WHICH WOULD BE
REQUIRED FOR ANY STORM ORGANIZATION. NORTHEAST TO EAST SURFACE WINDS
WILL UNDERGO FITS AND STARTS AS A CLOSED LOW EVOLVES OVER THE SOUTH-
CENTRAL GULF OF MEXICO. AIR TEMPERATURES LIKELY WILL STAY PINNED NEAR
DEWPOINT TEMPERATURES IN THE LOWER 70S. THE LOCAL DIGITAL FORECAST
DATABASE AND MOST OF THE DERIVED PRODUCTS HAVE BEEN UPDATED. NOTE
INCREASES IN FORECAST WIND SPEEDS FOR TONIGHT-SATURDAY PERIODS.
&&

.MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE EXTREME SOUTHEASTERN
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL...
AND A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR PORTIONS OF THIS AREA
ON THURSDAY. A DEVELOPING LOW PRESSURE SYSTEM NEAR THE YUCATAN
CHANNEL WILL MOVE SLOWLY EAST-NORTHEASTWARD OVERNIGHT THROUGH
FRIDAY...WHILE A COLD FRONT OVER THE FLORIDA PENINSULA MOVES
SOUTHWARD. THE COLD FRONT WILL ACCELERATE SOUTHWARD THROUGH THE
FLORIDA KEYS AND ADJACENT COASTAL WATERS FRIDAY NIGHT AND
SATURDAY...IN THE WAKE OF THE INTENSIFYING LOW PRESSURE SYSTEM.
LOCAL BREEZES WILL FLUCTUATE IN BOTH DIRECTION AND SPEED OVERNIGHT
THROUGH THURSDAY. NORTH TO NORTHEAST BREEZES WILL BECOME FRESH TO
STRONG OVER MOST OF THE AREA BETWEEN THURSDAY NIGHT AND SATURDAY.
BREEZES WILL REMAIN FRESH OUT OF THE NORTHEAST SATURDAY NIGHT
THROUGH SUNDAY...AND FRESH OUT OF THE EAST ON MONDAY.
&&

.AVIATION...
RAIN...DRIZZLE...AND OCCASIONAL RAIN SHOWERS WILL CONTINUE TO IMPACT
THE ISLAND TERMINALS OVERNIGHT. RAIN WILL BE MORE WIDESPREAD AND
PROLONGED AGAIN TOMORROW...BUT TIMING WILL OF THE HEAVIEST
ACTIVITY WILL BE DIFFICULT. WINDS WILL BE GENERALLY EASTERLY...BUT
SWIRLY AT TIMES AND MAY BE BRIEFLY GUSTY AT ANY TIME EVEN OUTSIDE OF
SHOWERS AND THUNDERSTORMS.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....MSB
DATA COLLECTION.......VICKERY

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 22, 9:00 AM EDT, 19 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
900 AM EDT WED OCT 22 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-231300-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
900 AM EDT WED OCT 22 2014

UPDATED TO INCLUDE WATERSPOUT THREAT

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE
LIGHTNING...POSSIBLE WATERSPOUTS...AND LOCALLY GUSTY WINDS.

WATERSPOUTS TEND TO FORM NEAR LARGE CLOUD BUILDUPS WITH DARK FLAT
BASES. WATERSPOUTS CAN EASILY OVERTURN SMALL VESSELS.

SEVERAL EPISODES OF RAIN ARE EXPECTED TODAY AND TONIGHT. RAIN MAY BE
HEAVY AT TIMES...WITH PONDING OF WATER AND MINOR STREET FLOODING
POSSIBLE IN POOR DRAINAGE AREAS AND LOW-LYING AREAS. DRAINAGE MAY BE
COMPLICATED BY HIGHER THAN PREDICTED TIDES...CURRENTLY RUNNING ABOUT
A HALF FOOT ABOVE NORMAL. TONIGHT'S HIGH TIDE IN KEY WEST IS AT 1040
PM EDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS THURSDAY THROUGH FRIDAY. THE PRIMARY
THUNDERSTORM HAZARDS WILL BE LIGHTNING AND LOCALLY GUSTY WINDS.

SEVERAL EPISODES OF RAIN ARE EXPECTED THURSDAY THROUGH FRIDAY. RAIN
MAY BE HEAVY AT TIMES...WITH PONDING OF WATER AND MINOR STREET
FLOODING POSSIBLE IN POOR DRAINAGE AREAS AND LOW-LYING AREAS.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR FLORIDA KEYS COASTAL
WATERS ANYTIME BETWEEN THURSDAY AND SUNDAY. HOWEVER...THE MOST LIKELY
TIME FRAME FOR SMALL CRAFT ADVISORY ISSUANCE WILL BE FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BWC

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 4:36 PM EDTAreal Flood AdvisoryKEYMonroe114 min
Oct 23, 6:33 PM EDTAreal Flood AdvisoryKEYMonroe117 min

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.